Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice
Posted in: Hyperthyroidism.

misdiagnois?

From: Karma - 3 years 7 weeks ago

I am a 60 year old female with lots of problems. I have and ICD implant , just found out I have Hep C, Stage 3, Sarcoidosis ( an autoimmune disease)Renal failure, etc. 2 months ago my Doctor put me on a dose of 5 mg methimazole 3 times a day. This was before the implant. My feet swell terribly. I literally have varicose veins in my ankles and I have no shoes to wear. I am wearing the compression stockings, they do no good at all. I was on lots of diuretics before the implant, then they took me off all of them. My feet got worse, so they put back in 1 20 mg toursemide a day - no help. Now they have upped it to 2 - no help. I literally have Fred Flintstone feet. My TSL was 2.17 in June of 2013 - hasn't been tested since then as far as I know. Have had thyroid biopsy - no problems.
The appearance of the fat feet can come from fluid retention, but my cardiologist seems very surprised that I am still having problems. I have read and read - and seen that treatment with methimazole can cause many of the same symptoms as heart failure and can be easily misdiagnosed because the symptoms are so common. The 2.17 TSH - there is really no "Normal " to that, according to doctors.
Question - what would happen if I just stopped the methimazole for a week or two just to see if the fluid accumulation is caused by the thyroid meds? I can't find anything on dangers/problems caused by temporary withholding of the meds.

Best Responses
There are no responses to this discussion. Be the first!
Do you find this discussion helpful?
0

Don't Miss Out! Get the FREE EndocrineWeb eNewsletter!

Sign up to receive treatment and research updates, news, and helpful tips on managing your condition.
SUBSCRIBE
close X
SHOW MAIN MENU
SHOW SUB MENU